Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the spectra of group commutators


Authors: C. R. Putnam and A. Wintner
Journal: Proc. Amer. Math. Soc. 9 (1958), 360-362
MSC: Primary 46.00
DOI: https://doi.org/10.1090/S0002-9939-1958-0097723-9
MathSciNet review: 0097723
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G. Birkhoff, Analytical groups, Trans. Amer. Math. Soc. vol. 43 (1938) pp. 61-101. MR 1501934
  • [2] J. E. Campbell, On a law of combination of operators bearing on the theory of continuous transformation groups, Proc. London Math. Soc. vol. 28 (1897) pp. 381-390.
  • [3] P. R. Halmos, Günter Lumer and J. J. Schäffer, Square roots of operators, Proc. Amer. Math. Soc. vol. 4 (1953) pp. 142-149. MR 0053391 (14:767a)
  • [4] -, Commutators of operators, II, Amer. J. Math. vol. 76 (1954) pp. 191-198. MR 0059484 (15:538d)
  • [5] F. Hausdorff, Die symbolische Exponentialformel in der Gruppentheorie, Leipzig Berichte vol. 58 (1906) pp. 19-48.
  • [6] D. C. Kleinecke, On operator commutators, Proc. Amer. Math. Soc. vol. 8 (1957) pp. 535-536. MR 0087914 (19:435d)
  • [7] G. Lumer, The range of the exponential function, Publ. del Institute de Mat., Montevideo vol. 3, No. 2, pp. 53-55. MR 0088696 (19:565e)
  • [8] C. R. Putnam, On the spectra of commutators, Proc. Amer. Math. Soc. vol. 5 (1954) pp. 929-931. MR 0065815 (16:490d)
  • [9] F. V. Shirokov, Proof of a conjecture of Kaplansky, Uspehi Mathematičeskih Nauk vol. 11 (1956) p. 167. MR 0087913 (19:435c)
  • [10] I. Vidov, Uber eine Vermutung von Kaplansky, Math. Zeit. vol. 62 (1955) p. 330. MR 0070062 (16:1125d)
  • [11] A. Wintner, Zur Theorie der beschränkten Bilinearformen, Math. Zeit. vol. 30 (1929) pp. 228-282. MR 1545057
  • [12] -, On the logarithms of bounded matrices, Amer. J. Math. vol. 74 (1952) pp. 360-364. MR 0047922 (13:953d)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.00

Retrieve articles in all journals with MSC: 46.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1958-0097723-9
Article copyright: © Copyright 1958 American Mathematical Society

American Mathematical Society